It is likely possible to overdose on Vimpat (lacosamide). However, the specific effects of an overdose will vary, depending on how much of the medication was taken and whether it was taken with other medications or substances. Some of the treatment options for an overdose can include "pumping the stomach," administering certain medicines, or providing supportive care to treat related symptoms as they occur.
Can You Take Too Much Vimpat?Vimpat® (lacosamide) is a prescription seizure medication approved to treat a specific type of epilepsy known as partial-onset seizures. As with most medications, it is probably possible to take too much Vimpat. The specific effects of an overdose can be dangerous but will vary, depending on a number of factors, including the Vimpat dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseDuring clinical studies, accidental Vimpat overdoses were not fatal and caused effects similar to the typical Vimpat side effects. In one case of an intentional overdose with Vimpat and other medications, the patient recovered within two days.
Treatment for a Vimpat OverdoseThe treatment will vary. If the Vimpat overdose was recent, a healthcare provider may administer certain medicines to induce vomiting or place a tube into the stomach to "pump" the stomach. In some cases, dialysis may be useful for removing Vimpat from the blood. Treatment will also involve supportive care, such as monitoring of vital signs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Vimpat.